Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 1:12 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 1:12 AM CDT (06:12 UTC)
- Expired
- Jul 11, 2011, 2:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 10:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 11, 1:08 AM CDT | Severe Thunderstorm Watch | SPC | 13 min |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS53 KDMX 110612
SVRDMX
IAC063-109-147-110700-
/O.NEW.KDMX.SV.W.0236.110711T0612Z-110711T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
112 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMET COUNTY IN NORTHWEST IOWA...
NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
PALO ALTO COUNTY IN NORTHWEST IOWA...
* UNTIL 200 AM CDT
* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARNOLDS PARK...OR NEAR
SPIRIT LAKE...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...BANCROFT...ESTHERVILLE AIRPORT...
WALLINGFORD...GRUVER...DOLLIVER...RUTHVEN...GRAETTINGER...
AYRSHIRE...ARMSTRONG...RINGSTED...CURLEW...SWEA CITY...FENTON...
CYLINDER AND LONE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
4300 9493 4351 9491
TIME...MOT...LOC 0612Z 305DEG 37KT 4336 9501
WIND...HAIL 60MPH <.75IN
$$
DONAVON2 follow-up statements
668
WWUS53 KDMX 110634
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT MON JUL 11 2011
IAC063-109-147-110700-
/O.CON.KDMX.SV.W.0236.000000T0000Z-110711T0700Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
134 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND PALO ALTO COUNTIES UNTIL 200 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF TERRIL...OR 9 MILES SOUTH OF ESTHERVILLE...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...BANCROFT...GRUVER...DOLLIVER...RUTHVEN...
GRAETTINGER...ARMSTRONG...AYRSHIRE...RINGSTED...CYLINDER...
FENTON...CURLEW...LONE ROCK AND SWEA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
4300 9493 4351 9491
TIME...MOT...LOC 0634Z 306DEG 30KT 4327 9486
WIND...HAIL 60MPH 1.00IN
$$
DONAVON218
WWUS53 KDMX 110700
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 AM CDT MON JUL 11 2011
IAC063-109-147-110710-
/O.EXP.KDMX.SV.W.0236.000000T0000Z-110711T0700Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
200 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EMMET...NORTHERN KOSSUTH AND
PALO ALTO COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM.
LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
4300 9493 4351 9491
TIME...MOT...LOC 0634Z 306DEG 30KT 4327 9486
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:15 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 11, 12:15 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1215 AM CDT MON JUL 10 2011 ...UPDATE 11/06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... HAVE UPDATED ZONES TO REFLECT STORM POTENTIAL THROUGH THE NIGHT. INSTABILITY AXIS REMAINS RIGHT THROUGH THE FORECAST AREA FROM NW TO SE AT THIS TIME. H850 FRONT AND SFC BOUNDARY ALSO IN THE AREA...POTENTIALLY ACTING AS FOCUS FOR SOUTHEAST MOVEMENT OF STORMS FROM MN. OTHER STORMS FIRING IN STRONG CAP TO OUR WEST AND BEING ADVECTED EAST IN H700 FLOW. SOME UNCERTAINTY HOW FAR SOUTH STORMS WILL GET TONIGHT...BUT 12Z WRF SUGGESTED THAT NORTHERN AND WESTERN CLUSTERS WOULD BEGIN TO MERGE WEST/NORTHWEST AFT 06-07Z. SOME POTENTIAL FOR SEVERE OVERNIGHT MAINLY WINDS AND HEAVY RAINFALL. /REV .PREVIOUS SHORT TERM /TONIGHT/... FORECAST PROBLEM TONIGHT IS THUNDERSTORM CHANCES. WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE TROPICAL MOISTURE FETCH MOVING NORTH AND THEN NORTHEAST INTO IOWA. MORNING THUNDERSTORMS LEFT AN OUTFLOW BOUNDARY FROM EASTERN IOWA SOUTHWEST INTO NORTHERN MISSOURI BY THIS AFTERNOON. AN AREA OF SUBSIDENCE WAS INDICATED BY MODEST DRYING ON THE WATER VAPOR IMAGERY AND PER 12Z 700 MB OMEGA FIELDS OVER CENTRAL IOWA THIS AFTERNOON. THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON IN THE EASTERN AND SOUTHEAST PART OF DMX/S CWA WHERE AIRMASS IS DESTABILIZING ALONG WITH SOME DEEP MOISTURE CONVERGENCE PER SPC MESOSCALE ANALYSIS GRAPHICS. WILL CONTINUE EVENING POPS IN THIS AREA. TWO DIFFERENT MCS/S MAY IMPACT THE NORTHERN AND WESTERN COUNTIES LATE TONIGHT. AN MCS NORTH OF IOWA MAY CLIP THE NORTHERN SECTIONS OF THE CWA. A SECOND MCS MAY MOVE INTO THE WESTERN COUNTIES LATE TONIGHT FROM EASTERN NEBRASKA AND WESTERN IOWA. GIVEN THE AMOUNT OF UNCERTAINTY...WILL FORECAST MODERATE POPS FOR THUNDERSTORMS. .LONG TERM /MONDAY THROUGH SATURDAY/... PATTERN REMAINS ACTIVE WITH UNCERTAINTY IN FORECAST FOR EARLY IN THE WEEK AS WEAK FRONTAL BOUNDARY REMAINS NEAR IOWA TONIGHT...BEFORE BEGINNING TO PUSH SOUTH. ONCE AGAIN EXPECT PRECIPITATION TO BE ONGOING AT BEGINNING OF PERIOD ALONG AXIS OF THETA E ADVECTION FUELED BY LLJ. HOWEVER...DO NOT THINK CONVECTION WILL BE VERY WELL ORGANIZED...AND HAVE ONLY LEFT CHANCE POPS ACROSS THE REGION. PRECIPITATION WILL END BY AFTERNOON...BUT AS FRONT NEARS CWA...COULD SEE SOME AFTERNOON CONVECTIVE DEVELOPMENT NEAR FRONT. SOUNDINGS INDICATE 2000-3000 J/KG OF MID LEVEL CAPE...WITH ONLY A SHALLOW CAP IN PLACE. SHEAR WILL BE STRONG...AND ANY STORMS THAT FORM HAVE THE POTENTIAL TO BECOME SEVERE. HOWEVER...BEST CAPE CAPE...ELEVATED AND SURFACE BASED...WILL BE CLOSEST TO FRONT...AND FRONTAL POSITION WILL BE KEY IN LOCATION OF SEVERE WEATHER. ATTM...HIGHEST POTENTIAL APPEARS TO BE NORTH OF CWA. ONCE AGAIN MONDAY NIGHT MCS DEVELOPMENT APPEARS LIKELY...WITH PREVIOUS CONVECTION PLAYING A LARGE ROLE IN LOCATION AND TIMING. ATTM...MOST LIKELY PLACE FOR DEVELOPMENT WILL BE NEAR FRONT PROGGED TO BE ALONG NE/SD BORDER...WHICH WILL PUSH EASTWARD...GENERALLY OVER NORTHER IOWA. STILL UNCERTAINTY IN TIMING...AND WILL LIKELY NOT REACH CWA UNTIL CLOSE TO 12Z. ACTIVE PATTERN WILL REMAIN...WITH UPPER LEVEL RIDGE PUSHING EAST WEDNESDAY NIGHT BRINGING ANOTHER CHANCE FOR PRECIPITATION. HIGH PRESSURE WILL PUSH NORTH INTO PLAINS BY FRIDAY...WHICH WILL SET UP A DRY PATTERN FOR THE WEEKEND. TEMPERATURES WILL CLIMB AGAIN THROUGH WEEKEND WITH H85 TEMPS NEAR 30C. MOISTURE WILL NOT BE AN ISSUE WITH ANY SYSTEM THROUGH THE WEEK...AS SOUTHERLY FLOW ALLOWS FOR GOOD MOISTURE TRANSPORT. PWAT VALES WILL BE GENERALLY BETWEEN 1.5-2 INCHES. ANY SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. ALONG WITH MOISTURE...TEMPERATURES WILL REMAIN HIGH THROUGH THE DAY MONDAY AS FRONT IS NORTH OF CWA. THIS WILL CREATE HOT AND MUGGY CONDITIONS. AS A RESULT...HAVE ALLOWED HEAT ADVISORY TO EXTEND THROUGH MONDAY AFTERNOON ACROSS THE SOUTH. PLACEMENT OF OVERNIGHT CONVECTION WILL AFFECT TEMPERATURES FOR MONDAY...BUT BELIEVE MOST CONVECTION WILL STAY NORTH...AND RESIDUAL CLOUD COVER WILL NOT BE ENOUGH TO KEEP TEMPERATURES AND HEAT INDICES BELOW ADVISORY CRITERIA. && .AVIATION...11/06Z NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z. WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ADAIR-ADAMS-APPANOOSE- CASS-CLARKE-DALLAS-DAVIS- DECATUR-JASPER-LUCAS-MADISON-MAHASKA- MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && SHORT TERM...JOHNSON/REV LONG TERM...WILKINS AVIATION...REV
Hazardous weather outlook, Jul 10, 8:06 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 806 PM CDT SUN JUL 10 2011 IAZ005>007-015>017-023>028-033>039-044>050-057>059-120115- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 806 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THE INITIAL THREAT WILL BE NORTH OF HIGHWAY 30 THOUGH ADDITIONAL STORMS MAY FORM AS FAR SOUTH AS INTERSTATE 80 TOWARD 3 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ060>062-070>075-081>085-092>097-120115- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 806 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THE INITIAL THREAT WILL BE NORTH OF HIGHWAY 30 THOUGH ADDITIONAL STORMS MAY FORM AS FAR SOUTH AS INTERSTATE 80 TOWARD 3 AM MONDAY MORNING. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ086-120115- WAPELLO- 806 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR STORMS IS TOWARD MORNING. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME. IAZ004-120115- EMMET- 806 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO TIME EARLY THIS WEEK. REV
In the hours before
Special weather statement, Jul 10, 11:08 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1108 PM CDT SUN JUL 10 2011 IAZ004>007-015>017-110715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 1108 PM CDT SUN JUL 10 2011 ...STRONG THUNDERSTORMS WITH GUSTY WINDS HEADING INTO THE REGION... A LINE OF STRONG THUNDERSTORMS IS NOW ENTERING FAR NORTHERN IOWA. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 40 MPH AND COULD PRODUCE WIND GUSTS TO 50 MPH WITH BRIEF INTENSE RAINFALL. THERE IS A POTENTIAL FOR SEVERE WEATHER ACROSS MOST OF THE AREA OVERNIGHT. TEMPERATURES WILL DROP SOME 10 TO 15 DEGREES ONCE THE STORMS PASS INTO THE AREA. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 50 min |
| Jul 11, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 51 min |
| Jul 11, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 49 min |
| Jul 11, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 38 min |
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Marshall, Story | 50 min |
| Jul 11, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Story, Warren | 41 min |
| Jul 11, 3:53 AM CDT | Tornado Warning | DMX | Marshall, Story | 37 min |
| Jul 11, 4:02 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 43 min |
| Jul 11, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 42 min |
| Jul 11, 4:32 AM CDT | Tornado Warning | DMX | Marshall, Tama | 28 min |
| Jul 11, 4:57 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.